I am a 58 yr old w male. When my wife and I have sex…

Patient: I am a 58 yr old w male. When my wife and I have sex I am getting where I rarely ejaculate. What can I do and where do I start?

Optional Information
Gender: Male
Age: 58
Already Tried: Different types of lubricants.

-Jeff

Doctor: Hi Jeff! Just a few questions so that I can attempt to answer you as accurately as possible.

1) Has this been a problem for you in the past?

2) Are you currently taking medications, vitamins, other supplements? If so, what?

3) How often are you having sex and is this an increase or decrease from your normal pattern?

Thank you for your responses, I’ll get back to you as soon as I receive your reply.

Mark

Patient: This has been going on about a year now. I take flomax .8mg,81mg aspirin, nexium 40mg, lisinopril 10mg and centrum silver all this once a day. We have sex once or twice a week.

-Jeff

Doctor: Thanks for providing the additional information Jeff! Delayed orgasm is not an unusual side effect of flomax, especially at the dosage you are taking. Ejaculation is a complex reflex process that involves the activation of receptors and some medicines that block these receptors to treat other conditions, can also interfere with ejaculation. I would suggest talking to your prescribing physician about this and exploring reduction in dosage or possible alternatives treatments. Hope this helps!

Mark

Patient: Are their any sexual aids we can purchase that will help. My wife is 50 and had a complete hysterectomy last year and she cannot take harmone pills which don’t help matters.

-Jeff

Doctor: Absolutely! Its great the two of you are working toward continuing a healthy sex life! If lubrication is an issue, due to your wife’s hysterectomy, there are many vaginal lubricants you can purchase in your local pharmacy or retail store such as KY, or Astroglide. Foreplay might also assist in your intercourse via penile masturbation and prostate massage (by you or your wife) to stimulate you prior to insertion. I would still recommend talking with your prescribing physician, however James, as failure to ejaculate may be a side effect of the medication; due to inflammation of the prostate or other medical challenges of the urinary tract. If you need additional support feel free to ask. Hope this has been helpful to you!

Mark

Leave a Reply

Your email address will not be published.

*